Alert archive / Nevada / Wind Advisories in 2026

Wind Advisory 2, NWS Las Vegas, NV

February 9, 2026Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Feb 9, 2026, 12:16 PM PST for Esmeralda County, Nye County, Nevada. It took effect at Feb 10, 2026, 1:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2026, 12:16 PM PST (20:16 UTC)
In effect from
Feb 10, 2026, 1:00 PM PST
Expired
Feb 11, 2026, 7:00 AM PST
In force
18 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2026-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2026-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WWUS75 KVEF 092016
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1216 PM PST Mon Feb 9 2026

CAZ520-NVZ014-101200-
/O.NEW.KVEF.WI.Y.0002.260210T2100Z-260211T1500Z/
Owens Valley-Esmeralda and Central Nye County-
Including the cities of Dyer, Lone Pine, Silver Peak, Bishop,
Olancha, Independence, Beatty, and Goldfield
1216 PM PST Mon Feb 9 2026

...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...In California, Owens Valley. In Nevada, Esmeralda and 
  Central Nye County.

* WHEN...From 1 PM Tuesday to 7 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ036-NVZ021-101200-
/O.CON.KVEF.LW.Y.0001.260210T1800Z-260211T0600Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Laughlin, Bullhead City, Hoover Dam,
Mohave Valley, and Oatman
1216 PM PST Mon Feb 9 2026 /116 PM MST Mon Feb 9 2026/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ 
TO 10 PM PST /11 PM MST/ TUESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. 
  1 to 3 foot waves expected on Lake Mead and Lake Mohave.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...From 10 AM PST /11 AM MST/ to 10 PM PST /11 PM MST/ Tuesday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
4 follow-up statements
237 
WWUS75 KVEF 100901
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
101 AM PST Tue Feb 10 2026

CAZ520-NVZ014-110000-
/O.CON.KVEF.WI.Y.0002.260210T2100Z-260211T1500Z/
Owens Valley-Esmeralda and Central Nye County-
Including the cities of Lone Pine, Goldfield, Silver Peak,
Olancha, Bishop, Beatty, Dyer, and Independence
101 AM PST Tue Feb 10 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM 
PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...In California, Owens Valley. In Nevada, Esmeralda and 
  Central Nye County.

* WHEN...From 1 PM this afternoon to 7 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ036-NVZ021-110000-
/O.CON.KVEF.LW.Y.0001.260210T1800Z-260211T0600Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Hoover Dam, Mohave Valley, Bullhead City,
Laughlin, and Oatman
101 AM PST Tue Feb 10 2026 /201 AM MST Tue Feb 10 2026/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ 
THIS MORNING TO 10 PM PST /11 PM MST/ THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. 
  1 to 3 foot waves expected on Lake Mead and Lake Mohave.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...From 10 AM PST /11 AM MST/ this morning to 10 PM PST /11 PM 
  MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
570 
WWUS75 KVEF 102037
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1237 PM PST Tue Feb 10 2026

CAZ520-NVZ014-110600-
/O.CON.KVEF.WI.Y.0002.260210T2100Z-260211T1500Z/
Owens Valley-Esmeralda and Central Nye County-
Including the cities of Olancha, Independence, Bishop, Beatty,
Silver Peak, Dyer, Lone Pine, and Goldfield
1237 PM PST Tue Feb 10 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...In California, Owens Valley. In Nevada, Esmeralda and 
  Central Nye County.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ036-NVZ021-110600-
/O.CON.KVEF.LW.Y.0001.000000T0000Z-260211T0600Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Oatman, Hoover Dam, Bullhead City,
Laughlin, and Mohave Valley
1237 PM PST Tue Feb 10 2026 /137 PM MST Tue Feb 10 2026/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM MST/ 
THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. 
  1 to 3 foot waves expected on Lake Mead and Lake Mohave.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...Until 10 PM PST /11 PM MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
048 
WWUS75 KVEF 110025
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
425 PM PST Tue Feb 10 2026

AZZ036-NVZ021-110130-
/O.CAN.KVEF.LW.Y.0001.000000T0000Z-260211T0600Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Mohave Valley, Hoover Dam, Laughlin,
Oatman, and Bullhead City
425 PM PST Tue Feb 10 2026 /525 PM MST Tue Feb 10 2026/

...LAKE WIND ADVISORY IS CANCELLED...

Winds have decreased across area lakes and the Lake Wind Advisory 
has been cancelled. Some isolated gusts to 25 mph may continue into 
this evening, but overall winds will continue to decrease.

$$

CAZ520-NVZ014-111500-
/O.CON.KVEF.WI.Y.0002.000000T0000Z-260211T1500Z/
Owens Valley-Esmeralda and Central Nye County-
Including the cities of Lone Pine, Olancha, Goldfield, Dyer,
Beatty, Bishop, Independence, and Silver Peak
425 PM PST Tue Feb 10 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...In California, Owens Valley. In Nevada, Esmeralda and 
  Central Nye County.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG
946 
WWUS75 KVEF 111432
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
632 AM PST Wed Feb 11 2026

CAZ520-NVZ014-111545-
/O.EXP.KVEF.WI.Y.0002.000000T0000Z-260211T1500Z/
Owens Valley-Esmeralda and Central Nye County-
Including the cities of Bishop, Independence, Dyer, Beatty, Lone
Pine, Goldfield, Silver Peak, and Olancha
632 AM PST Wed Feb 11 2026

...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...

Winds have decreased across the area and the Wind Advisory has been 
allowed to expire.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 9, 9:05 AM PST, 3 hours 11 minutes earlier. Its key messages:

  • * A pattern shift will bring cooling temperatures and unsettled weather to the region beginning tomorrow. * Unsettled conditions will continue through the weekend into early next week as the weather pattern looks to remain active across the Southwestern US.
Area forecast discussion, Feb 9, 9:05 AM PST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
905 AM PST Mon Feb 9 2026

.KEY MESSAGES...

* A pattern shift will bring cooling temperatures and unsettled
  weather to the region beginning tomorrow.

* Unsettled conditions will continue through the weekend into early
  next week as the weather pattern looks to remain active across the
  Southwestern US.

&&

.DISCUSSION...through next Sunday.

Today will be the last day of dry and mild weather as a weather
system will bring decreasing temperatures and unsettled weather to
the region beginning tomorrow. Breezy southerly to southwesterly
winds will pick up across the area on Tuesday with increased chances
for mountain precipitation across the Mojave Desert and Great Basin
Tuesday into Wednesday. A Lake Wind Advisory has been issued for
Lake Mead and Lake Mohave for Tuesday as breezy southerly winds will
result in 1 to 3 foot waves on the lakes, resulting in hazardous
boating conditions for small watercraft. A Winter Weather Advisory
has been issued for elevations above 8,000 feet in the Eastern
Sierra for Tuesday and Wednesday. 3 to 8 inches of new snow expected
between 8,000 and 9,500 feet in the Eastern Sierra, with locally
higher totals around one foot expected above 9,500 feet. This snow
combined with gusty winds will result in visibility reductions
making for dangerous travel conditions. Outside of the Eastern
Sierra, snow totals will be minor with up to 3 inches possible in
Kyle and Lee Canyons in the Spring Mountains. While the best
precipitation chances are in areas of higher terrain, lower
elevations and valleys will have a chance of seeing light rain
showers as this system moves through. Any rain that falls will be
light with wet roads and ruined car washes being the primary
impacts.

The weather pattern will remain active through the second half of
the week into the weekend as a series of troughs are forecast to
move through the area over the weekend into early next week. These
systems will bring increased precipitation chances, breezy
southwesterly winds, and even cooler temperatures to the region.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Winds
continue to be light and follow typical, daily patterns through
Tuesday morning. Chance of seeing 10+ knots is under 10%. By late
Tuesday afternoon, the potential for 10+ knots grows to ~50% as
southerly breezes try to develop. Cloud cover continues to increase
and gradually lower as a Pacific system approaches, but CIGs
expected to remain above 15kft.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Light and diurnal or
variable breezes across most of the area today. Our southern Great
Basin zones have ~60% odds of seeing north winds 10-15 knots, but
otherwise, the rest of the region should remain below 10 knots.
Cloud cover continues to increase and gradually lower as a Pacific
system approaches, but CIGs expected to remain above 10kft through
Tuesday afternoon.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Stessman
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 10:49 PM PSTWinter Weather AdvisoryVEFInyo56 hr
Feb 8, 11:04 PM PSTLake Wind AdvisoryVEF41 hr

Nearby

Wind Advisories in Nevada, 2026Wind Advisories in California, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.